Topic: Chemo Questions
My dad had a chemoembolization on Dec 29th and was to have had one yesterday. The radiologist has been loading gemcitabine on beads for treatment. During the arteriogram, she was unable to get to the part of the tumor she needed to insert the beads, so no treatment and end of the road for this and likely radioembolization since it is administered on beads also.
She needs to consult with his oncologist, but she mentioned a chemoembolization cocktail of cisplatin (100mg), adriamycin (50mg) and mitomycin (10mg). Her concern is that it is too toxic for an 86 year old.
A little background: His liver function is fine, his bilirubin is under 2, he has no jaundice or itching, asymptomatic other than weight loss and some edema in his feet and legs. The tumor is large, last numbers I had were 14 cm x 11cm. He has tolerated systemic chemo in low doses for colon cancer very well and tolerated the first gemcitabine very well also. He has no mets.
My questions are:
-Can this cocktail be administered but dialed back so it is tolerated better or would that make it such a low dose as to be ineffective?
-If this is too toxic, what now? Systemic? Oral therapies?
Thanks in advance for any advice!